MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56125
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report with product evaluation information.
 
Event or Problem Description
During an unknown number of biopsy procedures, the physician(s) used cook captura serrated forceps without spike.It was reported that the endoscopy surgeons are having problems with the captura forceps.They are having to open two (2) to three (3) forceps per case.Some are bending at the tip and some have wires coming out of the tip ["tromboning"].There was no reportable information at this time.The device returned as a representative sample from the user facility, was received for evaluation on (b)(6) 2019 and there was a gap in the forceps cups when in the closed position.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During an unknown number of biopsy procedures, the physician(s) used cook captura serrated forceps without spike.It was reported that the endoscopy surgeons are having problems with the captura forceps.They are having to open two (2) to three (3) forceps per case.Some are bending at the tip and some have wires coming out of the tip ["tromboning"].There was no reportable information at this time.The device returned as a representative sample from the user facility, was received for evaluation on 03-jul-2019 and there was a gap in the forceps cups when in the closed position.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Continued from section e3 occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved determined that there was a gap in the cups.During a visual evaluation, it was noted that the link wires were protruding from the housing and severely bent.During a functional test, the handle was easy to manipulate.The cups would not fully close, there was a gap between the teeth.When the cups were closed, they would bend to one side.The cups did not fully open.It seems that the bent link wires did not allow the cups full range of motion.The device was not functionally tested down an endoscope due to the condition it was returned in.No other anomalies were detected with the device.The device was sent back to the supplier for a full evaluation.The supplier provided the following: device 1: the device was visually evaluated.No defects to the handle or catheter were noted.The link wires were bent and protruding from the housing.The device was functionally evaluated.During testing, with the device held in straight, u­ shaped, and three (3), eight (8) inch loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.The device did not fully open or close.Rather, the cups rotated about the axis of the pivot pin when the handle was manipulated.When the handle was manipulated to the closed position, a gap was noted between the cups and they would not close completely.The reported event for "bent tip/ wires" was confirmed.The device was disassembled to evaluate the link wires and solder connection.Based on a side profile, the link wires were bent and protruding from the housing and could not be evaluated for even positioning.The solder connection was intact.Device 2: the device was visually evaluated.No defects to the handle, catheter, or cups assembly were noted.During testing, with the device in straight and u­ shaped positions, and coiled in three (3), eight (8) inch loops, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as designed.The reported event for "bent tip/ wires" was not confirmed.The device was disassembled to evaluate the link wires and solder connection.The link wires were determined to be positioned evenly and the solder connection was intact.The device history records for were reviewed.The assembly order was manufactured in february 2019.The manufacturing records and/or final quality control checklist did not indicate relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue for bent tip and wires protruding from tip was confirmed for the used device.The assignable cause is unknown.All devices receive a 100% inspection prior to shipment.The sealed device (unused) did not have any defects." the instructions for use (ifu) includes the following to ensure proper use of the device: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur."gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps." "maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site." prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA SERRATED FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8831466
Report Number1037905-2019-00418
Device Sequence Number310920
Product Code PTS
UDI-Device Identifier00827002561250
UDI-Public(01)00827002561250(17)220304(10)W4186920
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2022
Device Model NumberG56125
Device Catalogue NumberDBF-2.4SN-230-S
Device Lot NumberW4186920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 GASTROSCOPE AND COLONOSCOPE